MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6RM/LL11MM; PROST, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLY

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6RM/LL11MM; PROST, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLY
Model Number 71422268
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who had surgery on (b)(6) /2019, was rehabilitating well with minimal pain.However, when walking down a slope, the patient slipped and fell, having an immediate onset of knee pain and catching.The x-rays revealed poly had flipped out of the tibial tray.Revision surgery was performed and during the procedure, femoral and tibial components were well fixed.Poly was loose and not sitting in the tibial tray as expected and explanted.The surgeon also elected to explant the tibial tray, recut the tibial with more slope to improve flexion space and loading.He re-implanted the same size tibial tray and inserted a size 11 poly.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices have signs of damage from implantation and extraction.The devices were manufactured in 2018 and 2019.The medical investigation concluded that, without the relevant clinical information, revision report and the post implantation x-rays, we are unable to determine if the loosening of the poly occurred as the result of the fall or due to the possibility of initial improper positioning of the implant.The impact to the patient beyond the reported fall, pain, catching and revision cannot be determined.Should any additional medical information be provided this complaint will be re-assessed.A dimensional inspection was attempted on the insert but it was too damaged to obtain accurate measurements.The dimensional inspection of the tibial base found it to be within specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a traumatic injury or improper surgical technique.

Brand Name
JOURNEY UNI TIBINRT S5-6RM/LL11MM
Common Device Name
PROST, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9728096
Report Number1020279-2020-00635
Device Sequence Number16689203
Product Code HSX
UDI-Device Identifier03596010582270
UDI-Public03596010582270
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number71422268
Device Catalogue Number71422268
Device Lot Number12DM04452
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4),JRNYUNITIBIALBASERM/LLSZ5
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;